Because Vyvanse is an amphetamine-based medication, it is important to ensure that an overdose does not occur. This is because it can cause serious and often irreversible side effects in extreme circumstances. Muscle pain, hallucinations and irregular heartbeat have been reported in patients who have overdosed on it. Emergency treatment for overdoses can include pumping the stomach or offering supportive care to treat symptoms that arise as a result of the overdose.
Symptoms of a Vyvanse Overdose
Patients who overdose on this drug may experience various symptoms which can include:
- feelings of panic
- high fevers
- dark colored urine
- fast or irregular breathing
- flu symptoms
- severe restlessness
- overactive reflexes
- or even a coma in serious circumstances
If these symptoms are left untreated, death can occur. Not all patients will experience these side effects. The side effects experienced will depend on the amount of overdose the patient has ingested and the length of time that has elapsed between the overdose and the emergency treatment. If patients experience any of the aforementioned symptoms while using Vyvanse, they should seek immediate medical attention.
How Much is too Much?
Doctors will prescribe this medication according to the patient’s individual needs. Dosages will vary according to the patient’s age, weight and medical history. Other medications that the patient may be using will also be taken into consideration when supplying the patient’s prescription. Patients should ensure that they only take what has been prescribed by their doctor and should not exceed these dosages under any circumstances without a doctor’s approval. Any amount which is taken over and above what has been prescribed can be considered as an overdose because of the nature of this medication.
Treatment for an Overdose with Vyvnase
If a patient has overdosed on Vyvnase, it is important for them to seek immediate medical attention or to call their local poison center. The type of treatment will vary depending on how much time has elapsed since the occurrence of the overdose.
If a short time has elapsed, the doctor will pump the stomach or make use of other medications to either remove the medication from the patient’s system or neutralize it. Another option for treating a Vyvanse overdose is to offer supportive care to the patient. This will involve treating specific symptoms as they arise. While the overdose symptoms are being treated, it is very important for the patient’s lungs and heart rate to be monitored closely.
If a patient misses a dose of Vyvanse, they should take the missed dose as soon as they remember. However, if it is close to the time for the next dose to be taken, the patient should wait until then instead. Because this medication can lead to insomnia, it is not recommended that it be used in the afternoon or evening. Patients should always follow their doctor’s orders regarding the dosage of this medication. This will help to prevent the occurrence of an overdose.